MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL 5.5 HEALIX ADVANCE KNTLS PEEK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE

MEDOS INTERNATIONAL SàRL 5.5 HEALIX ADVANCE KNTLS PEEK; SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Model Number 222585
Medical Device Problem Codes Break (1069); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.Hence, this complaint cannot be confirmed.The information provided stated that it was the surgeon's first time using the device, and loaded too many sutures during the procedure.Therefore, the possible root cause of the reported failure can be attributed to user error.Misuse of the device caused the sutures to be stuck in the tunnel.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported by the sales rep that during a shoulder procedure when the surgeon was loading the first kite of the 5.5 healix advance knotless peek anchor, he loaded it with too many sutures.When the surgeon went to pull tight the sutures threw the kite, the sutures became stuck in the tunnel.It was the surgeon first time using the device and the issue occurred outside the joint.The procedure was completed by cutting the sutures off the kite and opening a new anchor using the same bone hole.There was no patient consequences or surgical delay to the case.The sales rep stated that the device was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: h6: device codes: upon complaint review, it was determined that the device code reported on the initial report was inaccurate.Therefore, the device code has been updated accordingly to reflect the accurate representation of the malfunction.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history lot = an mre review was performed on product code: 222585.Lot number: l918902; and no anomalies or discrepancies (non-conformance) were found.

Brand Name
5.5 HEALIX ADVANCE KNTLS PEEK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIOABSORBABLE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key9125683
Report Number1221934-2019-58618
Device Sequence Number16727599
Product Code MBI
UDI-Device Identifier10886705030347
UDI-Public10886705030347
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K171114
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number222585
Device Catalogue Number222585
Device Lot NumberL918902
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2019
Supplement Date Received by Manufacturer11/06/2020
12/31/2020
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date11/09/2020
01/04/2021
Patient Sequence Number1